Alert archive / New York / Flood Watches in 2011

Flood Watch 2, NWS New York, NY

February 27, 20114 counties in Connecticut; 5 counties in New Jersey; 11 counties in New York

NWS New York, NY issued this flood watch at Feb 27, 2011, 4:21 PM EST for 4 counties in Connecticut; 5 counties in New Jersey; 11 counties in New York. It took effect at Feb 28, 2011, 10:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 4:21 PM EST (21:21 UTC)
In effect from
Feb 28, 2011, 10:00 AM EST
Expired
Feb 28, 2011, 3:50 PM EST
In force
6 hr
Issued by
NWS New York, NY
Flood severity
None

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WGUS61 KOKX 272121
FFAOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EST SUN FEB 27 2011

...ANOTHER ROUND OF HEAVY RAINFALL ON MONDAY...

.A FAST MOVING STORM SYSTEM WILL MOVE ACROSS THE OHIO VALLEY LATE
TONIGHT AND THEN PASS TO THE NORTH AND WEST OF THE TRI-STATE AREA
ON MONDAY. THE ASSOCIATED WARM FRONT WILL PUSH THROUGH BY AFTERNOON...
WITH A SECONDARY LOW FORMING ALONG THE TRAILING COLD FRONT TO THE
SOUTH OF LONG ISLAND MONDAY EVENING.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
281030-
/O.NEW.KOKX.FA.A.0002.110228T1500Z-110301T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
421 PM EST SUN FEB 27 2011

...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST 
 NEW JERSEY AND SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING 
 AREAS...IN SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD...
 NORTHERN MIDDLESEX...NORTHERN NEW HAVEN...NORTHERN NEW 
 LONDON...SOUTHERN FAIRFIELD...SOUTHERN MIDDLESEX...SOUTHERN 
 NEW HAVEN AND SOUTHERN NEW LONDON. IN NORTHEAST NEW JERSEY...
 EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC...EASTERN 
 UNION...HUDSON...WESTERN BERGEN...WESTERN ESSEX...WESTERN 
 PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW YORK...BRONX...
 KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHEASTERN 
 SUFFOLK...NORTHERN NASSAU...NORTHERN QUEENS...NORTHERN 
 WESTCHESTER...NORTHWESTERN SUFFOLK...ORANGE...PUTNAM...
 RICHMOND (STATEN ISLAND)...ROCKLAND...SOUTHEASTERN SUFFOLK...
 SOUTHERN NASSAU...SOUTHERN QUEENS...SOUTHERN WESTCHESTER AND 
 SOUTHWESTERN SUFFOLK.

* FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT

* TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER
  AMOUNTS ARE POSSIBLE ACROSS THE TRI-STATE AREA ON MONDAY. RAIN
  WILL DEVELOP AFTER MIDNIGHT AND CONTINUE INTO THE EARLY
  AFTERNOON MONDAY AHEAD OF A WARM FRONT. A SECOND AREA OF RAIN
  WITH SCATTERED THUNDERSTORMS IS THEN FORECAST TO MOVE IN FROM
  THE SOUTHWEST IN THE AFTERNOON AND EARLY EVENING HOURS.

* THIS RAINFALL COMBINED WITH THE NEARLY SATURATED GROUNDS FROM
  THE 1 TO 2 INCHES OF RAINFALL THAT FELL ON FRIDAY WILL
  EXACERBATE THE FLOOD THREAT. IN ADDITION...THE RECENT STRETCH OF
  MILD WEATHER AND RAIN HAS ALLOWED FOR THE FORMATION OF ICE JAMS.
  THE BUILDUP OF WATER BEHIND THESE ICE JAMS CAN RESULT IN FLOODING
  UPSTREAM...AS WELL AS DOWNSTREAM IF THEY GIVE WAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
2 follow-up statements
755 
WGUS61 KOKX 281015
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
515 AM EST MON FEB 28 2011

...ANOTHER ROUND OF HEAVY RAINFALL ON MONDAY...

.A POTENT STORM SYSTEM WILL TRACK FROM THE GREAT LAKES THIS
MORNING TO THE CANADIAN MARITIME PROVINCES BY TUESDAY MORNING. ITS
ASSOCIATED WARM FRONT WILL LIFT NORTH THROUGH THE REGION LATE THIS
MORNING AND EARLY THIS AFTERNOON...WITH THE TRAILING COLD FRONT
CROSSING THE TRI-STATE THIS EVENING.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
282315-
/O.CON.KOKX.FA.A.0002.110228T1500Z-110301T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
515 AM EST MON FEB 28 2011

...FLOOD WATCH REMAINS IN EFFECT FROM 10 AM EST THIS MORNING
THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND 
 SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN 
 SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD...NORTHERN 
 MIDDLESEX...NORTHERN NEW HAVEN...NORTHERN NEW LONDON...
 SOUTHERN FAIRFIELD...SOUTHERN MIDDLESEX...SOUTHERN NEW HAVEN 
 AND SOUTHERN NEW LONDON. IN NORTHEAST NEW JERSEY...EASTERN 
 BERGEN...EASTERN ESSEX...EASTERN PASSAIC...EASTERN UNION...
 HUDSON...WESTERN BERGEN...WESTERN ESSEX...WESTERN PASSAIC AND 
 WESTERN UNION. IN SOUTHEAST NEW YORK...BRONX...KINGS 
 (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHEASTERN SUFFOLK...
 NORTHERN NASSAU...NORTHERN QUEENS...NORTHERN WESTCHESTER...
 NORTHWESTERN SUFFOLK...ORANGE...PUTNAM...RICHMOND (STATEN 
 ISLAND)...ROCKLAND...SOUTHEASTERN SUFFOLK...SOUTHERN NASSAU...
 SOUTHERN QUEENS...SOUTHERN WESTCHESTER AND SOUTHWESTERN 
 SUFFOLK.

* FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT

* TOTAL RAINFALL AMOUNTS OF AROUND ONE INCH WITH LOCALLY HIGHER
  AMOUNTS ARE POSSIBLE ACROSS THE TRI-STATE AREA INTO TONIGHT.
  RAIN WILL DEVELOP FROM SOUTHWEST TO NORTHEAST DURING THE MORNING
  COMMUTE...THEN TAPER OFF BY EARLY AFTERNOON. THEN OCCASIONAL
  SHOWERS WITH POSSIBLY EMBEDDED THUNDERSTORMS WILL IMPACT THE
  TRI-SATE FROM MID AFTERNOON INTO THIS EVENING. AREAS RECEIVING
  LOCALLY HEAVY RAINFALL FROM STRONGER CONVECTION HAVE THE
  GREATEST RISK OF FLOODING. 

* THIS RAINFALL COMBINED WITH THE NEARLY SATURATED GROUNDS FROM 
 THE 1 TO 2 INCHES OF RAINFALL THAT FELL ON FRIDAY WILL 
 EXACERBATE THE FLOOD THREAT. IN ADDITION...THE RECENT STRETCH 
 OF MILD WEATHER AND RAIN HAS ALLOWED FOR THE FORMATION OF ICE 
 JAMS. THE BUILDUP OF WATER BEHIND THESE ICE JAMS CAN RESULT IN 
 FLOODING UPSTREAM...AS WELL AS DOWNSTREAM IF THEY GIVE WAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

MALOIT
544 
WGUS61 KOKX 282050
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
350 PM EST MON FEB 28 2011

...FLOOD WATCH IS CANCELLED...

.HEAVY RAIN IS NO LONGER FORECAST FOR THE AREA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
282200-
/O.CAN.KOKX.FA.A.0002.000000T0000Z-110301T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
350 PM EST MON FEB 28 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST
NEW JERSEY AND SOUTHEAST NEW YORK HAS BEEN CANCELLED. ALTHOUGH ADDITIONAL
RAIN SHOWERS ARE FORECAST UNTIL THE FRONTAL PASSAGE BEFORE MIDNIGHT...WIDESPREAD
HEAVY RAIN IS NO LONGER FORECAST. LIGHT RAIN WITH TEMPERATURES COOLING
WILL REDUCE THE THREAT OF FLOODING ACROSS THE REGION.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flood watch went out at Feb 27, 3:52 PM EST, 29 minutes earlier.

Area forecast discussion, Feb 27, 3:52 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
352 PM EST SUN FEB 27 2011

.SYNOPSIS...
LOW PRESSURE AND WARM FRONT APPROACH TONIGHT. THE LOW AND WARM FRONT
MOVE NORTH OF THE AREA MONDAY...FOLLOWED BY A COLD FRONT MONDAY
NIGHT. HIGH PRESSURE BUILDS IN THROUGH TUESDAY NIGHT...FOLLOWED BY A
COLD FRONT LATE WEDNESDAY. CANADIAN HIGH PRESSURE THEN BUILDS IN
THROUGH THE END OF THE WORK WEEK. A STORM SYSTEM MAY IMPACT THE AREA
NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A LOW TO MID LEVEL RIDGE AXIS PASSES EAST TONIGHT. SUBSIDENCE
ASSOCIATED WITH THIS SHOULD KEEP THINGS DRY THROUGH THE
EVENING. DEVELOPING ISENTROPIC LIFT AHEAD OF AN APPROACHING
WARM FRONT WILL ENABLE PRECIPITATION TO DEVELOP FROM W TO E AFTER
MIDNIGHT.

AS FOR PTYPE...WARM AIR ALOFT HAS BEEN UNDER FORECAST BY MODELS IN
THESE WARM AIR ADVECTION SITUATIONS. NAM HAS BEEN THE BEST WITH
FORECASTING WARM LAYER ALOFT. HOWEVER...BOTH NAM AND GFS SHOW
PRONOUNCED WARM LAYER ALOFT...AND BELIEVE WE ARE DEALING WITH
STRICTLY LIQUID PRECIPITATION LATE TONIGHT. BOUNDARY LAYER TEMPS
WILL BE THE KEY HERE...AS WILL PRECIPITATION TIMING.

AT THIS TIME...FEEL BEST CHANCE FOR MEASURABLE PRECIP WITH SFC TEMPS
BELOW FREEZING BEFORE 11Z WILL BE ACROSS INTERIOR NORTHEAST NJ AND
THE LOWER HUDSON VALLEY. THIS IS WHERE FREEZING RAIN ADV HEADLINES
WILL BE PLACED. I BELIEVE THAT PRECIP ONSET ACROSS INTERIOR SRN CT
WILL BE TOO LATE AS TEMPS RISE MONDAY MORNING.

MOS/LAV/NAM 2M TEMP BLEND USED FOR OVERNIGHT TEMPS AND MINS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
MUCH BETTER MODELS CONSENSUS TODAY COMPARED TO YESTERDAY WITH
HANDLING OF UPSTREAM TROUGH...AND SFC FEATURES. NAM HAS CAUGHT UP
WITH OTHER MODEL SOLUTIONS...AND GENERALLY EXPECT SFC LOW TO MOVE
WELL TO THE NORTH OF THE CWA EARLY MONDAY...AS A WARM FRONT PUSHES
NORTH ACROSS NEW ENGLAND.

E/SE FLOW TURNS TO THE SOUTH/SOUTHWEST. IMPRESSIVE INVERSION IN
PLACE...AND WE FIND OURSELVES IN A SIMILAR SITUATION AS FRIDAY.
WINDS NOT QUITE AS STRONG ALOFT THIS EVENT...AND I DO NOT PLAN ON ANY
WIND RELATED HEADLINES YET. HOWEVER...MOS DID UNDER FORECAST
WINDS...AND WILL BUMP UP WINDS AND INCLUDE GUSTS AS SOME OF THESE
STRONG WINDS ALOFT MIX DOWN.

ANY FREEZING RAIN ENDS AND GIVES WAY TO PLAIN RAIN EVERYWHERE. ANY
FREEZING RAIN WILL BE SHORT LIVED...WITH MINOR ICE ACCUMULATIONS
BEFORE CHANGEOVER. WILL THUS END FZRA ADVISORIES BY 13Z.

WIDESPREAD RAINFALL EXPECTED IN THE MORNING WITH THE WARM
FRONT...THEN OCCASIONAL SHOWERS/TSTMS EXPECTED DURING THE AFTERNOON
AHEAD OF A COLD FRONT. AS SFC TEMPS RISE...INSTABILITY WILL
INCREASE...AND THERE IS THE POTENTIAL FOR CONVECTION LATE IN THE
DAY/EVENING. THAT IS WHEN CONVERGENCE ALONG SFC FRONT...MID AND
UPPER TROUGH AND ASSOCIATED LIFT ARE EXPECTED. TSTMS QUITE POSSIBLE
LATE AFTERNOON AND EVENING...WITH POTENTIAL FOR HEAVY RAIN. THIS
COULD RESULT IN URBAN FLOODING ISSUES. MORE IN THE HYDROLOGY SECTION
ON THIS.

AS THE FRONT MOVES THROUGH MONDAY EVENING...COLD AIR ADVECTION AND
BETTER MIXING ON NW FLOW WILL OCCUR. COULD SEE A FEW GUSTS TO
WIND ADVISORY THRESHOLDS BRIEFLY. AGAIN...THIS IS THIRD PERIOD AND
WILL HOLD OFF ON ANY WIND RELATED HEADLINES ATTM.

COLDER...MORE SEASONABLE AIR UNDER CLEAR SKIES WITH STRONG SUBSIDENCE
TUESDAY AS WINDS DIMINISH THROUGH THE DAY. HIGH PRESSURE
BUILDS...THEN MOVES OFFSHORE LATE TUESDAY AND TUESDAY NIGHT.

AS FOR TEMPS..WILL FOLLOW A MOS BLEND...WITH REASONABLE AGREEMENT.
WARM TEMPS MONDAY IN SW FLOW...ESPECIALLY INTERIOR AND NE NJ. WILL
LEAN TOWARD HIGHER MOS VALUES AS AREA REMAINS IN WARM SECTOR.

SOME MOS SPREAD LOCALLY TUESDAY NIGHT...AND WILL LEAN TOWARD SMALLER
TEMP SPREADS IN WELL MIXED ATMOSPHERE.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
GLOBAL MODELS CONTINUE TO ADVERTISE A ZONAL FLOW THROUGH THE END OF
THIS WEEK...BUT THEN THE FLOW AMPLIFIES AS A PAC SHORT WAVE TROF
MOVES INTO THE MID SECTION OF THE COUNTRY NEXT WEEKEND. THIS WILL
PLACE THE FORECAST AREA IN A DEEP SLY FLOW WITH LARGE SCALE WARM
ADVECTION EAST OF THE MS RIVER VALLEY. MODELS HAVE ALL TRENDED
SLOWER WITH THE PAC FRONTAL SYSTEM THAT WILL EVENTUALLY BRING RAIN
INTO THE AREA BY THE END OF NEXT WEEKEND. PRIOR TO THAT TIME...HIGH
PRESSURE WILL PREVAIL WITH A QUICK SHOT OF COLD AIR WED NIGHT INTO
THU BEHIND A DRY COLD FRONTAL PASSAGE. TEMPS WILL THEN REBOUND INTO
THE WEEKEND AS THE HIGH BUILDS OFFSHORE ON FRI WITH WHAT LOOKS TO BE
A PROLONGED PERIOD OF SOUTHERLY FLOW AHEAD OF THE SYSTEM NEXT
WEEKEND.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
WEAK HIGH PRES OVER THE AREA THIS AFTN...WILL SLIDE OFFSHORE THIS
EVE. A POTENT STORM SYSTEM TRACKS FROM THE MID MISSISSIPPI VALLEY
TO THE EASTERN GREAT LAKES TONIGHT AND THROUGH NEW ENGLAND ON MON.

VFR INTO TONIGHT. THE TREND FOR DIMINISHING WINDS HAS BEEN
ESTABLISHED AND WILL CONTINUE EARLY THIS EVE.

HIGH CONFIDENCE OF A STORM SYSTEM AFFECTING THE AREA LATE TONIGHT
THROUGH MON...BUT THE DETAILS ARE STILL A LITTLE SKETCHY AND
TIMING MAY BE OFF BY A FEW HOURS. RAIN IS EXPECTED TO OVERSPREAD
THE AREA BETWEEN 07Z AND 11Z FROM W TO E. FZRA IS POSSIBLE AT KSWF
FOR A FEW HOURS AT THE ONSET...BUT CONFIDENCE OF TIMING AND
DURATION IS LOW SINCE THE TEMPS ARE EXPECTED TO BE RIGHT AROUND
THE FREEZING MARK. HAVE INCLUDED AS A TEMPO FOR NOW DUE TO THE
UNCERTAINTY.

CONDITIONS ARE EXPECTED TO RAPIDLY DETERIORATE RIGHT AROUND THE
TIME OF THE MORNING PUSH AS A WARM FRONT APPROACHES FROM THE S.
SETUP IS CONDUCIVE TO LIFR...POSSIBLY VLIFR. SOME IMPROVEMENT IS
EXPECTED ONCE THE FRONT LIFTS N...BUT STILL EXPECT IFR THROUGH
18Z...WITH RAIN ENDING...POSSIBLY TRANSITIONING TO DZ.

LIGHT AND VRB WINDS THIS EVE BECOME EASTERLY OVERNIGHT AND INCREASE
LATE TONIGHT AND MON MORNING. STRONG SFC INVERSION SHOULD KEEP
HIGHER WINDS FROM MIXING DOWN...ALTHOUGH 45-60KT ARE EXPECTED AT
2K FT. LLWS CONTINUES IN TAFS.

OUTLOOK FOR 18Z MON THROUGH THU...

MON AFTN-MON NIGHT...MVFR TO IFR LIKELY WITH RAIN REDEVELOPING IN
EVE AS COLD FRONT APPROACHES...WITH THUNDERSTORMS POSSIBLE. SOME
MAY BE STRONG. STRONG GUSTY WINDS LIKELY ESPECIALLY BEHIND THE
FRONT. LLWS INTO THE EARLY EVE.

TUE...SMALL CHANCE SUB VFR CONDITIONS IN THE MORNING...ESPECIALLY
EASTERN TERMINALS...OTHERWISE VFR. GUSTY NW-N WINDS...MAINLY IN
THE MORNING.

TUE NIGHT...VFR.

WED...MAINLY VFR...WITH SMALL CHANCE SUB-VFR CONDITIONS BY
AFTERNOON. GUSTY WINDS POSSIBLE BY AFTERNOON AS WELL.

THU-FRI...VFR.

&&

.MARINE...
WINDS SHIFT TONIGHT TO THE EAST/SOUTHEAST AHEAD OF AN APPROACHING
WARM FRONT. THIS WARM FRONT AND ASSOCIATED LOW PRESSURE MOVES NORTH
MONDAY...ALLOWING WINDS TO SHIFT TO THE SOUTH/SOUTHWEST. WINDS
INCREASE THIS TIME FRAME...WITH SMALL CRAFT ADV CONDITIONS
ANTICIPATED. A COLD FRONT MOVES THROUGH MONDAY EVENING. WINDS SHIFT
TO THE NORTHWEST BEHIND THIS FRONT AND WILL REMAIN QUITE GUSTY.
GALES EXPECTED.

WINDS GRADUALLY DIMINISH TUESDAY AS HIGH PRESSURE BUILDS. THIS HIGH
PASSES TO THE SOUTH OF THE WATERS TUESDAY NIGHT...ALLOWING WINDS TO
SHIFT TO THE WEST/SOUTHWEST.

TRANQUIL SEAS TONIGHT ARE EXPECTED TO BUILD QUICKLY MONDAY...
THEN SLOWLY SUBSIDE MONDAY NIGHT AND TUESDAY.

SMALL CRAFT ADVISORY CONDITIONS MAY BE REACHED AGAIN WEDNESDAY
AFTERNOON AHEAD OF A COLD FRONT...THEN MARGINAL SMALL CRAFT
CONDITIONS ARE POSSIBLE WED NIGHT INTO THU BEHIND THE FRONT. HIGH
PRESSURE BUILDS ACROSS THE WATERS THU NIGHT INTO FRI.

&&

.HYDROLOGY...
BASIN AVERAGE TOTAL QPF IS EXPECTED TO BE BETWEEN 1 AND 1 1/2 INCHES
WITH HIGHEST AMOUNTS ACROSS THE SOUTHERN HALF OF THE AREA. THERE IS
SOME UNCERTAINTY WITH THE AXIS OF HEAVIEST QPF...IT COULD END UP
BEING SOUTH OF THE AREA OR WE COULD SEE AMOUNTS AROUND 2 INCHES
ACROSS PORTIONS OF THE AREA. HOWEVER...THE POTENTIAL EXISTS FOR SOME
AREAS TO EXPERIENCE FLOOD RELATED PROBLEMS.

THE FIRST ROUND OF RAIN LATE TONIGHT THROUGH MON MORNING WILL CAUSE
RISES FROM RUNOFF AND MELTING FROM A SNOWPACK WITH HIGH SNOW WATER
EQUIVALENT AMOUNTS ACROSS THE HEADWATERS IN MASSACHUSETTS AND
UPSTATE NEW YORK. THE CONCERN FOR FLOODING WILL COME LATE MON AFTN
AND EVE AS A LINE OF CONVECTION IS EXPECTED TO PRODUCE HEAVY RAIN
AHEAD OF A COLD FRONT. SMALLER RIVERS AND STREAMS AS WELL AS URBAN
AREAS WILL BE VULNERABLE TO THIS HEAVY RAIN WHICH WILL OCCUR OVER A
SHORT PERIOD OF TIME. THIS IS THE DIFFERENCE BETWEEN THIS EVENT AND
LAST FRIDAYS EVENT.

THE OTHER WILD CARD IS THE POTENTIAL FOR ICE JAMS ON
RIVERS/STREAMS OVER NE NJ/LOWER HUDSON VALLEY/SOUTHERN CT. THE
RAINFALL COULD EXACERBATE ANY POTENTIAL FLOODING ISSUES ASSOCIATED
WITH THESE JAMS.

THE WALLKILL RIVER AT GARDINER REMAINS AT ACTION STAGE...WITH A
CONFIRMED ICE JAM AT THE GAGE. THE STAGE COULD FLUCTUATE...AND
THIS SITUATION WILL NEED TO BE CLOSELY MONITORED.

AS SUCH...HAVE DECIDED TO ISSUE A FLOOD WATCH FOR THE ENTIRE FORECAST
AREA.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT FOR
     CTZ005>012.
NY...FLOOD WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT FOR
     NYZ067>075-078>081-176>179.
     FREEZING RAIN ADVISORY FROM 2 AM TO 8 AM EST MONDAY FOR NYZ067-
     068.
NJ...FLOOD WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT FOR
     NJZ002-004-006-103>108.
     FREEZING RAIN ADVISORY FROM 2 AM TO 8 AM EST MONDAY FOR NJZ002.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST MONDAY FOR ANZ330-
     335-338-340-345-350-353-355-370.
     GALE WARNING FROM 6 PM MONDAY TO 6 AM EST TUESDAY FOR ANZ330-
     335-338-340-345-350-353-355-370.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...DW
AVIATION...24
MARINE...DW/PW
HYDROLOGY...24
Hazardous weather outlook, Feb 27, 3:54 PM EST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
354 PM EST SUN FEB 27 2011

CTZ005>012-NJZ004-006-103>108-NYZ069>075-078>081-176>179-281300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
354 PM EST SUN FEB 27 2011

...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-NYZ067-068-281300-
WESTERN PASSAIC-ORANGE-PUTNAM-
354 PM EST SUN FEB 27 2011

...FREEZING RAIN ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST MONDAY...
...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-281300-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
354 PM EST SUN FEB 27 2011

...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 6 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 3:40 PM ESTFreezing Rain AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region17 hr
Feb 27, 4:14 AM ESTGale WatchOKX12 hr
Feb 27, 4:10 PM ESTGale WarningOKX38 hr
Feb 27, 4:10 PM ESTSmall Craft AdvisoryOKX12 hr

Nearby

Flood Watches in New York, 2011Flood Watches in New Jersey, 2011Flood Watches in Connecticut, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.